MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during an unknown procedure, a flexor ansel guiding sheath's valve was found to be leaking.Another manufacturer's 0.018-inch guide wire was in the device when the valve leaked.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: b5, d9, h3 correction: h6, annex e, f.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 13mar2024.An unspecified stiff.014 wire guide was used in the procedure.Resistance was not encountered during insertion or removal of any device through the sheath.The procedure was completed successfully with another manufacturer's sheath.The patient did not require treatment for any blood loss.There was not any unintended section of the device that remained inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the procedure.
 
Additional Manufacturer Narrative
Summary of event: it was reported that during an unknown procedure, a flexor ansel guiding sheath's valve was found to be leaking.Another manufacturer's 0.018-inch guide wire was in the device when the valve leaked.Additional information received 13mar2024.An unspecified stiff.014 wire guide was used in the procedure.Resistance was not encountered during insertion or removal of any device through the sheath.The procedure was completed successfully with another manufacturer's sheath.The patient did not require treatment for any blood loss.There was not any unintended section of the device that remained inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the procedure.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on a sub-assembly lot for one device; however, the affected product was scrapped prior to release.A review of complaint history found no additional complaints for this lot number.The customer followed relevant instructions in the instructions for use (ifu).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18840760
Report Number1820334-2024-00295
Device Sequence Number17945639
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)261016(10)15709161
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number15709161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer03/13/2024
05/07/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/02/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 PLATINUM PLUS WIRE GUIDE
Patient SexFemale